Alert archive / California / Snow Advisories in 2007
Snow Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this snow advisory at Dec 27, 2007, 4:23 AM PST. It took effect at Dec 27, 2007, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 4:23 AM PST (12:23 UTC)
- In effect from
- Dec 27, 2007, 4:00 PM PST
- Expired
- Dec 28, 2007, 1:45 AM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSTO 271223 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 423 AM PST THU DEC 27 2007 ...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH TONIGHT... .A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS LOW AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT. 1 TO 3 INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING BY LATE TONIGHT...WITH 2 TO 5 INCHES AT ELEVATIONS ABOVE 2000 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW TONIGHT. SNOW LEVELS MAY RAISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING IN SOME WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET. CAZ013-015-272030- /O.NEW.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 423 AM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST FRIDAY ABOVE 500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST FRIDAY. SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS 500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO AROUND 1000 FEET BY EARLY FRIDAY MORNING. 1 TO 3 INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ066-272030- /O.NEW.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 423 AM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 1000 AND 1500 FEET TONIGHT. 2 TO 4 INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET...INCLUDING THE TOWN OF PARADISE. SNOW SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SG
4 follow-up statements
000 WWUS46 KSTO 272241 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 241 PM PST THU DEC 27 2007 ...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH TONIGHT... .A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS LOW AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING BY LATE TONIGHT...WITH 2 TO 5 INCHES AT ELEVATIONS ABOVE 2000 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW TONIGHT. SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET. CAZ013-015-280645- /O.CON.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 241 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS 500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO AROUND 1000 FEET BY EARLY FRIDAY MORNING. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ066-280645- /O.CON.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 241 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 1000 AND 1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET...INCLUDING IN THE TOWN OF PARADISE. SNOW SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KJ
000 WWUS46 KSTO 272257 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 257 PM PST THU DEC 27 2007 ...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH TONIGHT... .A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS LOW AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING BY LATE TONIGHT...WITH 2 TO 5 INCHES AT ELEVATIONS ABOVE 2000 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW TONIGHT. SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET. CAZ013-015-281000- /O.CON.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 257 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS 500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO AROUND 1000 FEET BY EARLY FRIDAY MORNING. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ066-281030- /O.CON.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 257 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY. SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 1000 AND 1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET...INCLUDING IN THE TOWN OF PARADISE. SNOW SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KSTO 280622 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1022 PM PST THU DEC 27 2007 ...COLD TEMPERATURES AND LOW SNOW LEVELS TONIGHT... .A COLD STORM FROM THE GULF OF ALASKA HAS DROPPED SNOW LEVELS AS LOW AS 500 FEET THIS EVENING. WIDESPREAD SNOW SHOWERS DEVELOPED THIS EVENING AND WILL BECOME MORE SCATTERED TOWARD EARLY MORNING. CONTINUED SNOWFALL IN DOWNTOWN REDDING MAY YIELD ONE TO THREE INCHES...WITH 2 TO 5 INCHES AT ELEVATIONS ABOVE 1500 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW TONIGHT. SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET. CAZ063-064-281100- /O.EXB.KSTO.SN.Y.0013.000000T0000Z-071228T1100Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1022 PM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. SNOW SHOWERS HAVE CONTINUED THIS EVENING...AND BECOME HEAVIER AND MORE WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS 1500 FEET UNTIL AROUND 3 AM TONIGHT. SNOW LEVELS WILL RISE TO AROUND 2000 FEET BY EARLY FRIDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ACCUMULATION ABOVE 1500 AND 4 TO 7 INCHES ABOVE 3000 FEET. THE AREAS IN THE VICINITY OF CLEAR LAKE MAY EXPERIENCE UP TO 2 INCHES OF SNOWFALL TONIGHT. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ013-015-281000- /O.CON.KSTO.SN.Y.0013.000000T0000Z-071228T1000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 1022 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. WIDESPREAD SNOW SHOWERS DEVELOPED THIS EVENING AND WILL BECOME MORE SCATTERED TOWARD EARLY MORNING. OCCASIONAL LIGHT SNOW SHOWERS HAVE FALLEN AS LOW AS 500 FEET AND WILL CONTINUE UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO AROUND 1000 FEET BY EARLY FRIDAY MORNING. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ066-281400- /O.CON.KSTO.SN.Y.0013.000000T0000Z-071228T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1022 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY. SCATTERED SNOW SHOWERS DEVELOPED LATE THIS AFTERNOON...AND BECAME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 1000 AND 1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET...INCLUDING IN THE TOWN OF PARADISE. SNOW SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JCLAPP
000 WWUS46 KSTO 280945 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 145 AM PST FRI DEC 28 2007 CAZ063-064-281045- /O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1100Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 145 AM PST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW ADVISORY. SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND THE SNOW ADVISORY HAS BEEN CANCELLED. SLIPPERY ROADS AND LIGHT SNOW SHOWERS MAY BE POSSIBLE FOR THE NEXT FEW HOURS. CHECK ROAD CONDITIONS IF YOU PLAN TO TRAVEL INTO THE MOUNTAINS THIS MORNING. $$ CAZ013-015-281045- /O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 145 AM PST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW ADVISORY. SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND THE SNOW ADVISORY HAS BEEN CANCELLED. SLIPPERY ROADS AND LIGHT SNOW SHOWERS MAY BE POSSIBLE FOR THE NEXT FEW HOURS. CHECK ROAD CONDITIONS IF YOU PLAN TO TRAVEL INTO THE MOUNTAINS THIS MORNING. $$ CAZ066-281045- /O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 145 AM PST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW ADVISORY. SNOW AND RAIN HAVE TAPERED OFF TO SCATTERED SHOWERS. THE SNOW LEVEL IS NEAR 1500 FEET EARLY THIS MORNING. VERY LIGHT RAIN OR SNOW SHOWERS ARE POSSIBLE FOR THE NEXT FEW HOURS. USE CAUTION ON SLICK...ICY ROADS THIS MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:00 AM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 27, 3:00 AM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PST THU DEC 27 2007 .DISCUSSION... VERY COLD...AND DRY AIR MASS IN PLACE OVER THE REGION THIS MORNING. SUB-FREEZING TEMPERATURES ALREADY NOTED AT REDDING AND THEY WILL LIKELY SPREAD INTO THE MARYSVILLE / YUBA CITY AREAS AND PARTS OF SACRAMENTO COUNTY AWAY FROM THE CITY BY SUNRISE. THE MORNING LOW AT REDDING IS EXPECTED TO REMAIN ABOVE THE RECORD OF 23 DEGREES SET IN 1988. FARTHER SOUTH AND WEST...A NORTH BREEZE CAUSED BY SURFACE HIGH PRESSURE BUILDING INTO NORCAL SHOULD KEEP TEMPERATURES A BIT WARMER. THE 110KT JETSTREAM DRIVING THE ARCTIC AIRMASS OVER THE SIERRA WILL SHIFT EAST LATER THIS MORNING INTO THE GREAT BASIN. BITTER COLD WIND CHILLS OF -10 DEGREES ARE POSSIBLE IN GUSTY NORTH WINDS NEAR RIDGES AND EXPOSED TERRAIN. USE CAUTION IF YOU ARE HEADING INTO THE MOUNTAINS TODAY FOR SOME SKIING...ESPECIALLY THIS MORNING. TEMPERATURES ALOFT MODERATE BY AFTERNOON AS A WARM FRONT APPROACHES THE CALIFORNIA COAST. EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES CHILLY IN THE VALLEYS TODAY...NAM MOS GIVES AN AFTERNOON HIGH IN THE UPPER 30S AT REDDING...AND UPPER 40S FOR SACRAMENTO. SNOW SHOWERS WILL SPREAD INTO THE NORTHERN MOUNTAINS BY LATE MORNING...AND INTO THE SIERRA BY LATE AFTERNOON. TODAY/TONIGHTS SYSTEM HAS LITTLE MOISTURE TO WORK WITH...THE OROGRAPHICS ARE NOT ALL THAT FAVORABLE IN A NORTHWEST FLOW. THE SYNOPTIC LIFT IS REASONABLE IN THE LEFT FRONT QUADRANT OF THE 120KT UPSTREAM JET THAT ZIPS INTO THE SIERRA BY AFTERNOON. THUS EXPECT A HIGH POP...LOW QPF EVENT NORTH OF INTERSTATE 80...WITH A LESSER CHANCE OF SHOWERS SOUTH TOWARD STOCKTON OVERNIGHT. BUFKIT SPREADS LIGHT SHOWERS INTO REDDING BY 3 PM OR SO...AND INTO SACRAMENTO BY PERHAPS 5 PM. MODELS ONLY GENERATING A FEW HUNDREDTHS AT SACRAMENTO. IN THE MOUNTAINS...WILL GO WITH CATEGORICAL POPS TONIGHT UNDER CYCLONIC FLOW ALOFT. AGAIN...EXPECT WINDY CONDITIONS IN THE MOUNTAINS TONIGHT WITH 45KTS AT 700MB FROM THE NORTHWEST. COLD TEMPERATURES OF -4C AT 850 MB AND EVAPORATIVE COOLING WILL LIKELY BRING SNOW TO THE FOOTHILLS OF THE REDDING AREA LATER THIS AFTERNOON INTO THIS EVENING. LATER TONIGHT...WARMER AIR MAY BE ADVECTED INTO THE NORTHERN SAC VALLEY COURTESY OF A SOUTHERLY SURFACE FLOW. ALSO WILL SEE SNOW LEVELS OF 1000-1500 FEET IN THE FOOTHILLS AROUND 06Z TONIGHT. MESOSCALE MODEL DATA BRINGS 2-3 INCHES OF SNOW TO PARADISE...WITH MAYBE 1-2 INCHES FOR GRASS VALLEY. WE WILL ISSUE A SNOW ADVISORY FOR THE HILLS AROUND REDDING...AND THE HIGHER HILLS TO THE EAST INCLUDING PARADISE AND THE SHASTA DAM AREA LATE THIS AFTERNOON AND TONIGHT. WILL LEAVE THE MOTHERLODE OUT FOR NOW. THIS IS ONE OF THOSE STRANGE WEATHER SCENARIOS WHERE WE WILL ISSUE SNOW ADVISORIES FOR PLACES WHERE SNOW IS RARE...BUT NOT ISSUE THEM FOR THE MOUNTAINS DUE TO THE LOW QPF. CYCLONIC FLOW REMAINS OVER THE REGION INTO FRIDAY NIGHT. IT WILL BE HARD TO TIME THE NEXT SYSTEM...THE 00Z NAM-12 AND GFS SHOW A BREAK IN THE VALLEYS FRIDAY BUT LIGHT SNOW SHOWERS ARE LIKELY IN THE MOUNTAINS ALL DAY. ADDITIONALLY THE NAM-12 IS NOW SPREADING MORE SHOWERS INTO THE REDDING AREA BY FRIDAY AFTERNOON. WILL LEAVE CHANCE TYPE POPS IN THE VALLEYS FRIDAY. THE CONTINUOUS SOUTHERLY LOW LEVEL WINDS WILL END ANY THREAT OF SNOW IN THE REDDING AREA BY THEN. IN THE MOUNTAINS...SNOW LEVELS WILL RISE TO AROUND 3000 FEET FRIDAY AFTERNOON...THEN FALL AGAIN BELOW 2500 FEET WITH THE NEXT FRONT FRIDAY NIGHT. TRANSITIONAL SYSTEM FRIDAY NIGHT INTO EARLY SATURDAY HAS THE POTENTIAL TO BRING ADVISORY OR WARNING TYPE ACCUMULATIONS TO THE SIERRA. THIS SYSTEM WILL HAVE MORE OF AN OVER WATER TRAJECTORY WITH HIGHER SNOW LEVELS NEAR 4500 FEET. WHILE THE GFS HAS US ON THE ANTICYCLONIC SIDE OF THE JET AND HAS FAIRLY LIGHT QPF...THE NAM-12/WRF HAS A WETTER SOLUTION. THE ECMWF CONTINUES TO SHOW A REASONABLE SOLUTION FOR A RETROGRADING RIDGE IN A 3-WAVE PATTERN...ALSO RAPIDLY BUILDING 500MB HEIGHTS OVER THE AREA SATURDAY. THE CANADIAN SOLUTION IS CLOSER TO THE NAM. WILL INDICATE LIKELY POPS WITH HIGHER SNOW LEVELS IN THE MOUNTAINS...AND A CHANCE OF RAIN IN THE VALLEYS. BY SATURDAY OUR REGION WILL BE ON THE ANTICYCLONIC SIDE OF THE JET. A LARGE UPPER RIDGE WILL SHIFT INLAND TO CALIFORNIA NEXT WEEK...SETTING UP A POSITIVE PHASE PNA (PACIFIC-NORTH AMERICA) PATTERN WITH A STRONG RIDGE IN THE WEST AND A COLD TROF IN THE EASTERN U.S. FOG WILL BE LIKELY IN THE VALLEYS...BUT WE WILL SEE A PERIOD OF VERY NICE WEATHER DEVELOP IN THE MOUNTAINS. SG .EXTENDED DISCUSSION (SUNDAY THROUGH THURSDAY)... SHOWERS ARE EXPECTED TAPER OFF DURING THE DAY SUNDAY AS A WEAK SYSTEM MOVES THROUGH TO THE NORTH. A RIDGE BUILDS IN ON MONDAY AND TUESDAY BRING WARMER DAYTIME TEMPERATURES ALONG WITH A BREAK IN THE PRECIPITATION. THE RIDGE SHIFTS TO THE EAST OF WEDNESDAY WITH AN APPROACHING TROUGH OVER THE PACIFIC. THIS SYSTEM IS EXPECTED LATE WEDNESDAY INTO THURSDAY BRINGING ANOTHER CHANCE OF PRECIPITATION TO INTERIOR NORTHERN CALIFORNIA. THE GFS SHOWS A DEEP TROUGH WITH 500MB HEIGHTS AROUND 5400M OF THE CALIFORNIA COAST THURSDAY AND A 140KT JET OVER NORTHERN CALIFORNIA. THE ECMWF IS WEAKER WITH THIS SYSTEM AND LOOKS BETTER AT THIS TIME SO THE CURRENT FORECAST LEANS MORE TOWARDS THE ECMWF. THE SNOW LEVELS WITH THIS SYSTEM ARE EXPECTED TO BE AROUND 4500 TO 5500 FEET. && .AVIATION... VFR CONDITIONS WITH MID AND HIGH CLOUDS THIS MORNING WILL DECREASE WITH LOW CLOUDS OVER THE AREA THIS AFTERNOON AND EVENING AS A SYSTEM MOVES THROUGH INTERIOR NORTHERN CALIFORNIA. AREAS OF MVFR CONDITIONS ARE POSSIBLE IN THE VALLEY LATE THIS AFTERNOON AND EVENING. PRECIPITATION IS EXPECTED TO START NEAR KRDD AROUND 00Z AND SPREAD SOUTH TO AROUND SACRAMENTO BY 06Z. SNOW LEVELS ARE EXPECTED TO BE AROUND 500 FEET IN THE NORTH AND AROUND 1500 FEET IN THE MOTHERLODE WITH COLD AIR IN PLACE OVER THE REGION. SNOW MAY FALL AT THE REDDING AIRPORT AFTER 00Z WITH POSSIBLE ACCUMULATION UP TO AN INCH SO WILL ISSUE AIRPORT ADVISORY. IFR/LIFR CONDITIONS ARE EXPECTED IN THE MOUNTAINS LATE THIS AFTERNOON AND EVENING. SNOW LEVELS ARE EXPECTED TO RISE TO 2000 TO 3000 FEET BY FRIDAY AFTERNOON. && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM PST FRIDAY FOR NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY FOR NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. &&
Hazardous weather outlook, Dec 26, 4:58 AM PST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 458 AM PST WED DEC 26 2007 CAZ013>019-063-064-066>069-271300- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 458 AM PST WED DEC 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.